Boards.ie uses cookies. By continuing to browse this site you are agreeing to our use of cookies. Click here to find out more x
Post Reply  
 
Thread Tools
12-06-2008, 11:37   #1
emma6606
Registered User
 
emma6606's Avatar
 
Join Date: Feb 2006
Location: Tallafornia
Posts: 63
Send a message via MSN to emma6606
Morning After Pill...

Hi All
Iv have a quick question about the morning after pill...

I have recently started a new relationship with a lovely guy after a few years of keeping away from men

In the past month, we had 2 incidents where I had to get the morning after pill... not because we had not used condoms, but because they had come off on the way out and I wanted to be extra safe

So I took the morning after pill (Levonelle) twice since my last period... and i have heard that its a huge dose of hormones...

The problem is that I took the last one on Monday night, and I have been so depressed since. I feel really weepy

Does anyone know how long this will last? Id imagine its a hormone over load... Will I be ok? Will It go away?

(I have gotten a prescription from the doctor to start the normal pill so that this doesnt happen again)

Id really appreciate any advice on this matter
Thanx
emma6606 is offline  
Advertisement
12-06-2008, 11:41   #2
Nevyn
Closed Account
 
Join Date: Jul 2002
Posts: 42,866
It is a huge dose of hormones, 1 dose of the ''morning after pill" is the same level of hormoans as about 6 months of the pill and you have done that twice in such a short ammount of time.

http://www.levonelle.co.uk/output/Page15.asp

Quote:

What about side effects?

You may feel sick for a short while after taking Levonelle One Step® or have a headache, but most women do not experience many side effects. Levonelle One Step® is the latest emergency contraceptive pill and because it contains only one hormone, progestogen, it is much less likely to make you feel unwell than earlier versions of the morning after pill.

As well as being easier to tolerate than earlier pills, it is also thought to be more effective at preventing pregnancy.

Some women do have side effects after taking emergency contraceptive pills such as breast tenderness, headaches, stomach pains, diarrhoea, feeling dizzy or feeling tired. These symptoms are usually minor and should get better after a few days. If you are worried, phone your pharmacist or speak to the doctor or nurse where you were given Levonelle One Step® or go to Advice and Support.

Sickness

After taking the emergency contraceptive pill, a few women (approximately 1 out of 100) will be sick (vomit). If you are sick within 3 hours of taking Levonelle One Step®, you need to go back to your pharmacist, doctor or family planning clinic for another packet and take the tablet again. If you are sick more than three hours after you originally took the tablet, you do not need to take Levonelle One Step® again.

You may feel sick or nauseous after taking Levonelle One Step®. If you do feel sick, you should take it easy and rest. If the feelings persist, you should contact your doctor or family planning clinic.

Changes to periods

Most women will have their period at the usual time, but your period can also come earlier or later than usual. You might also have some irregular bleeding or spotting until your next period.

Spotting or irregular bleeding before your next period

There is no need to worry, this is not a sign that anything is wrong. It is just the effect of the hormone on your body.

More than 5 days late

A few women who take the emergency contraceptive pill will have their period more than 5 days late. If this happens to you and you are worried while you are waiting, go to your doctor or clinic for a pregnancy test. If the test is positive and you don't want to be pregnant, get advice from your doctor as soon as possible.

Late period and pain

If your period is overdue, and you have pain, contact your doctor or clinic as soon as possible.

If you do get pregnant after taking Levonelle One Step® your doctor may wish to check for an ectopic pregnancy.

The symptoms are:

* Sudden or unusual pain in the lower abdomen
* An unusually light or late period
Nevyn is offline  
12-06-2008, 12:46   #3
AnonoBoy
Registered User
 
AnonoBoy's Avatar
 
Join Date: Oct 2006
Posts: 17,985
It will go away. As you suspected it's just the hormones.

On a side-note, you should remind your boyfriend that he should hold the condom in place as he withdraws from you to ensure it doesn't slip off.
AnonoBoy is offline  
12-06-2008, 14:57   #4
lolly22
Closed Account
 
Join Date: Jun 2008
Posts: 5,923
hi emma6606

Dont worry this should pass if your still worried see your gp.
Maybe think about going on the pill so much easier than having
to worry if you should go get morning after, or not.

Take care
lolly22 is offline  
12-06-2008, 18:15   #5
Lollipops23
Registered User
 
Lollipops23's Avatar
 
Join Date: Nov 2007
Location: Swords
Posts: 3,744
hey OP,
yeah i have taken it twice and both times i have been a tad hormonal, although i'm not sure if that was just down to the fact that the whole thing is a wee bit traumatic!!don't worry, you're period may not be as on-time or "normal" as ever but everything should fall back into place after.
Lollipops23 is offline  
Advertisement
12-06-2008, 19:35   #6
MJOR
Registered User
 
MJOR's Avatar
 
Join Date: Nov 2007
Posts: 1,760
yeah..... maybe you should consider going on the pill too to be extra safe I would say another 48hrs and you should be ok... It kinda feels like a MAJOR DOSE OF PMS. Get your man to hold the base of the condom to keep the little swimmers at bay
MJOR is offline  
13-06-2008, 09:17   #7
emma6606
Registered User
 
emma6606's Avatar
 
Join Date: Feb 2006
Location: Tallafornia
Posts: 63
Send a message via MSN to emma6606
Thanks

Thanks everyone for your help & advice...

Im feeling a bit better today so hopefully ill be in top form for the weekend!

Ill be going straight on the pill as soon as possible to avoid this agian in the future!

Thanks again!

Emma
emma6606 is offline  
Post Reply

Quick Reply
Message:
Remove Text Formatting
Bold
Italic
Underline

Insert Image
Wrap [QUOTE] tags around selected text
 
Decrease Size
Increase Size
Please sign up or log in to join the discussion

Thread Tools



Share Tweet